MAUDE Adverse Event Report: OPTIFLOW + MASK INTERFACE ADAPTER; BZA

OPTIFLOW + MASK INTERFACE ADAPTER; BZA
Model Number OPT980E
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of finalising our investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A distributor in (b)(6) reported, via a fisher & paykel healthcare (f&p) representative, that opt980 mask interface adapters were "coming apart at the base of the tubing" during use.There were no patient consequences.
 
Event or Problem Description
A distributor in canada reported, via a fisher & paykel healthcare (f&p) representative, that two opt980e optiflow + mask interface adapters were "coming apart at the base of the tubing" during use.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The opt980e optiflow + mask interface adapter is used to deliver humidified respiratory gases to patients.The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's interface.Method: the two complaint opt980e optiflow + mask interface adapters were not returned to fisher & paykel healthcare (f&p) in new zealand.Result: the customer reported that two opt980e optiflow + mask interface adapters were "coming apart at the base of the tubing" during use.The customer later reported that the provided lanyard of the interface was not used.Conclusion: we were unable to determine the cause of the reported fault.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject interfaces would have met the specification at the time of production.The user instructions which accompany the opt980e optiflow + mask interface adapter show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube." "do not soak, wash, sterilize, or reuse this product.".

Brand Name
OPTIFLOW + MASK INTERFACE ADAPTER
Common Device Name
BZA
MDR Report Key11241286
Report Number9611451-2021-00105
Device Sequence Number11694057
Product Code BZA
UDI-Device Identifier09420012436948
UDI-Public(01)09420012436948(10)2101225661(11)200806
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT980E
Device Catalogue NumberOPT980
Device Lot NumberNP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer03/14/2021
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date04/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1